Texas, 2024High Wind in Texas, June 19 to 20, 2024
June 19 to 20, 2024 · NWS EPZ · 1 event in 1 county or zone
The dryline pushed west through southwest New Mexico and the gradient wind behind it brought damaging downslope winds to parts of West El Paso during the evening of June 19th into the early morning of the 20th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dryline pushed west through southwest New Mexico and the gradient wind behind it brought damaging downslope winds to parts of West El Paso during the evening of June 19th into the early morning of the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 19, 4:41 PM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 4:41 PM MST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
541 PM MDT Wed Jun 19 2024
...New AVIATION...
.SYNOPSIS...
Issued at 149 PM MDT Wed Jun 19 2024
Breezy to windy conditions will begin overnight and last through
Friday as the remnants of Tropical Storm Alberto moves across our
area. Each day through the end of the period we will have a chance
for showers and thunderstorms. The temperatures will be below the
normal through Saturday, but will be increase to above the normal
Sunday through at least the middle of next week. The temperatures
in the lowlands will return to the triple digits next week.
&&
.DISCUSSION...
Issued at 149 PM MDT Wed Jun 19 2024
Currently, the skies are mostly sunny with a few clouds across the
the far eastern CWA. The winds are light to breezy, the lowland
temperatures are in the 90s and triple digits. There are a few
thunderstorms that have been developing across the Sacramento
Mountains especially the northern side of it. The main impacts
from these storms will be gusty winds, lightning and hail. For
tonight, these storms that develop during the day will linger at
least through the evening hours before they move out of our CWA or
dissipate. There will be a few out flow boundaries combined dry
line boundary that is expected to move westward overnight. With
the outflow boundaries and dryline moving through the area, the
winds will be breezy to at times windy. With that being said,
there is a Wind Advisory for Dona Ana, Hudspeth and El Paso
until 6 AM Thursday and another Wind Advisory for the Hidalgo and
Southern Grant counties from 6 AM Thursday until 3 AM Friday with
winds 30 to 40 MPH with gusts up to 55 MPH. For Thursday, the
winds will continue to be breezy east of the Continental Divide
and windy along and west of it. Also, as Tropical Storm Alberto
has formed and it will continue to gradually propagate westward
while making landfall south of Brownsville. As it does, the outer
bands will start to impact us at least by the earliest mid
morning. There will not be much in the way of convection with
these storms as the instability looks to be on the low side. As
with passage of tropical systems, much of the precipitation will
be light to at times moderate. Even though these storms will be
mainly stratiform in nature, there are maybe a few embedded
thunderstorms especially at the beginning of this event. The main
threat from Thursday's event will be flooding especially near the
burn scar areas from the recent fires.
For the rest of the period, showers and thunderstorms will
continue through at least the first half of next week. The
temperatures will be cool through the first half of the week as
moisture will be in place due to the passages of the remnants of
the Tropical Storm Alberto. By early next week, the temperatures
will gradually warm while they climb to above the normal. As of
now, the El Paso County look to get back into advisory criteria.
Also, a ridge of high pressure will develop and center across New
Mexico, which will also contribute to the heat as we dry out
somewhat. Under this ridge, there will be some residual moisture
that could bring additional chances for showers and thunderstorms
through the middle of next week.
&&
.AVIATION...
(00Z TAFS)
Issued at 529 PM MDT Wed Jun 19 2024
VFR conditions are expected through the period across all of the
TAF sites with CIG FEW035-BKN250. The winds are expected to be
breezy to low end windy 15 to 25 kts with gusts up to 40 kts and
out from between and southwest and the southeast until 10Z. The
winds will then decrease 10 to 15 kts with gusts up to 25 kts
while generally out from southeast. They will be become breezy to
low end windy 15 to 25 kts with gusts up to 35 kts thereafter.
There will be a few ISO to SCT TS in the vicinity of the terminals
at least until 02Z. In the presence of BLDU, VSBY could be
reduced to around 3SM. However, for the rest of the period, there
should not be any reduction in the VSBY across the runways.
&&
.FIRE WEATHER...
Issued at 149 PM MDT Wed Jun 19 2024
For this afternoon a few thunderstorms will develop far east of
the Rio Grande. The main concerns from these storms will be dry
lightning initially and gusty winds. However, as we get into the
evening and overnight hours any storms that persist will bring
heavy downpours. Tonight recovery will be good to excellent. For
Thursday, showers with a few embedded thunderstorms will begin
especially by around midday. The 20ft winds will be breezy and
temperatures a below the normal. Thursday overnight recovery will
be good to excellent; however, better than what it will be
tonight. For the rest of the period, there will be a chance
showers and thunderstorms across the zones. With that said, fire
weather concerns will be none to near critical through Friday then
none the rest of the period.
The min RHs on Thursday will be between 30 and 40% in the lowlands
and areas far east of the Rio Grande and vice versa in the
mountains and the rest of the area. The min RHs on Friday will be
between 30 and 40% in the lowlands and between 45 and 80% in the
mountains. The ventilation rates will be poor to excellent on both
days.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 77 90 76 93 / 50 40 70 30
Sierra Blanca 67 79 66 86 / 40 70 80 40
Las Cruces 73 90 71 91 / 50 30 70 50
Alamogordo 66 89 67 87 / 30 40 70 40
Cloudcroft 50 63 50 64 / 40 70 80 60
Truth or Consequences 72 89 69 83 / 40 30 80 60
Silver City 64 84 64 77 / 30 20 70 60
Deming 71 92 69 89 / 40 30 70 50
Lordsburg 70 92 69 86 / 20 10 40 60
West El Paso Metro 74 88 72 90 / 50 40 70 40
Dell City 69 83 67 87 / 30 70 80 40
Fort Hancock 70 87 69 93 / 40 60 80 30
Loma Linda 66 79 66 83 / 40 50 70 30
Fabens 74 88 71 93 / 40 50 70 30
Santa Teresa 71 87 70 89 / 50 40 70 40
White Sands HQ 74 85 74 87 / 40 40 80 50
Jornada Range 67 87 66 87 / 30 30 70 50
Hatch 68 90 69 88 / 40 30 80 50
Columbus 73 90 71 90 / 40 20 60 50
Orogrande 71 85 69 85 / 30 40 70 30
Mayhill 54 69 54 72 / 40 80 80 70
Mescalero 54 74 54 74 / 40 60 80 60
Timberon 52 70 51 72 / 40 60 80 50
Winston 58 80 56 72 / 40 40 80 70
Hillsboro 66 85 65 80 / 40 40 80 70
Spaceport 65 87 64 85 / 40 30 70 50
Lake Roberts 61 85 61 77 / 30 30 70 70
Hurley 64 87 63 81 / 40 20 70 60
Cliff 64 95 64 88 / 20 10 40 60
Mule Creek 67 90 67 83 / 20 10 30 50
Faywood 65 84 64 80 / 40 30 70 60
Animas 69 93 69 86 / 20 10 40 60
Hachita 69 90 66 87 / 30 20 50 50
Antelope Wells 69 92 68 87 / 20 20 50 60
Cloverdale 69 89 68 83 / 10 10 30 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Blowing Dust Advisory until 8 PM MDT this evening for TXZ418>424.
Wind Advisory from 9 PM this evening to 6 AM MDT Thursday for
TXZ418>420.
Heat Advisory until 6 AM MDT Thursday for TXZ418-419-423-424.
NM...Wind Advisory from 6 AM Thursday to 3 AM MDT Friday for
NMZ404>406.
Blowing Dust Advisory until 8 PM MDT this evening for NMZ411.
Wind Advisory from 9 PM this evening to 6 AM MDT Thursday for
NMZ411.
Flood Watch through late tonight for NMZ415-416.
&&
FORECASTER...36-TexeiraIn the hours before
Special weather statement, Jun 19, 5:22 PM MST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service El Paso TX
622 PM MDT Wed Jun 19 2024
NMZ417-TXZ420-200100-
Otero Mesa NM-Northern Hudspeth Highlands/Hueco Mountains TX-
622 PM MDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN OTERO AND NORTHERN
HUDSPETH COUNTIES THROUGH 700 PM MDT...
At 622 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Loma Linda, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southern Otero and
northern Hudspeth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
south central New Mexico...and western Texas.
&&
LAT...LON 3204 10596 3213 10577 3199 10563 3192 10585
TIME...MOT...LOC 0022Z 330DEG 9KT 3203 10583
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BROWNSpecial weather statement, Jun 19, 5:24 PM MST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service El Paso TX
624 PM MDT Wed Jun 19 2024
NMZ427-428-200100-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
624 PM MDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO COUNTY
THROUGH 700 PM MDT...
At 624 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Northrup Landing, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Otero
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
south central New Mexico.
&&
LAT...LON 3286 10621 3293 10634 3317 10630 3305 10605
TIME...MOT...LOC 0024Z 208DEG 19KT 3294 10626
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ROGERSLocal storm report, Jun 19, 5:54 PM MST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
654 PM MDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg 8 NNE El Paso 31.95N 106.37W
06/19/2024 El Paso TX Public
Social media report of tree damage.
&&
ALBSpecial weather statement, Jun 19, 5:58 PM MST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service El Paso TX
658 PM MDT Wed Jun 19 2024
NMZ415-416-200130-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
658 PM MDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 730 PM MDT...
At 658 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Elk Silver, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central Otero
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
south central New Mexico.
&&
LAT...LON 3318 10531 3304 10537 3308 10554 3331 10557
3330 10532
TIME...MOT...LOC 0058Z 184DEG 18KT 3309 10545
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BROWNLocal storm report, Jun 19, 6:29 PM MST, 31 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
729 PM MDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Gst 18 WNW Holloman Afb 32.90N 106.41W
06/19/2024 M72 MPH Dona Ana NM Mesonet
Mesonet station WSM48 Delta Clipper.
&&
ALBLocal storm report, Jun 19, 6:31 PM MST, 29 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
731 PM MDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Tstm Wnd Gst 7 SW White Sands 32.32N 106.59W
06/19/2024 M61 MPH Dona Ana NM Mesonet
Mesonet station LOMN5 Dripping Springs RAWS.
&&
ALBHigh Wind, Eastern/Central El Paso County
- When
- June 19, 7:00 PM MST to June 20, 6:00 AM MST
- Where
- Eastern/Central El Paso County forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
The Emergency Manager reported damage across west El Paso, most notably near and along Trans Mountain Road. There was a partial collapse to the front entrance to the Hospitals of Providence near Resler and Transmountain Road. In addition, numerous trees were knocked down including one that landed on a truck near Canutillo. Another tree landed on a roof about 6 miles south-southeast of Canutillo.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 19 to 22, 202418 deaths · 25 events
- Flash Flooding and Debris Flows in New Mexico, June 19 to 23, 202451 injured · $2.6 million · 2 in hail · 41 events
- Storm Surge in Texas, June 19 to 21, 2024$2.5 million · 3 events
- Tornado in Texas, June 19, 2024$300,000 · EF1 · 1 event
- Damaging Winds in Vermont, June 19, 2024$80,000 · 65 kt wind · 9 events
- Tornadoes and Flash Flooding in Texas, June 19 to 20, 2024$38,000 · EF0 · 14 events
- Damaging Winds in Michigan, June 19, 2024$52,000 · 52 kt wind · 2 events
- Heat and Damaging Winds in New York, June 19, 202450 kt wind · 26 events
- Flash Flooding and Damaging Winds in New York, June 19 to 20, 2024$12,000 · 51 kt wind · 19 events
- Hail and Damaging Winds in New Hampshire, June 19, 2024$2,000 · 1.5 in hail · 15 events
- Hail and Damaging Winds in Michigan, June 19, 202456 kt wind · 13 events
- Excessive Heat in New Hampshire, June 19 to 20, 20247 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1193353.